Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 322, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 3, 2007, 3:32 AM CDT for Hardeman County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 3:32 AM CDT (08:32 UTC)
- Expired
- Jun 3, 2007, 4:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:40 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 2, 8:40 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT SAT JUN 2 2007 00Z KOUN RAOB SHOWS DEEP SUBSIDENCE OVER THE AREA WITH GRADUAL MODIFICATION EXPECTED OVERNIGHT AS A SHORTWAVE RIDGE LEAVES THE AREA AND A WEAK LOW LEVEL JET DEVELOPS. THUNDERSTORMS DEVELOPING ACROSS THE WESTERN OKLAHOMA/TEXAS PANHANDLES ARE DEVELOPING ON SCHEDULE AND ARE STILL EXPECTED TO EXPAND SOUTH/SOUTHEASTWARD AS THE NIGHT PROGRESSES. ADJUSTMENTS WERE MADE EARLIER TO REMOVE POPS TONIGHT FROM EXTREME NORTH CENTRAL OKLAHOMA BUT THE ORIENTATION WAS KEPT THE SAME WITH THE HIGHEST VALUES (NEAR 50%) ACROSS THE SOUTHWEST. THERE WILL LIKELY BE A TIGHT GRADIENT IN RAINFALL TONIGHT FROM WEST TO EAST AS ONE OR MORE CLUSTER OF STORMS PROGRESS THROUGH THE REMAINDER OF THE TEXAS PANHANDLE WHILE POSSIBLY GRAZING SOUTHWESTERN SECTIONS OF THE AREA. JAMES ------------------------ 505 PM CDT SAT JUN 2 2007 MCV THAT AFFECTED SOUTHEAST OKLAHOMA HAS EXITED THE REGION WITH EVEN DEEPER SUBSIDENCE ACCOMPANYING ITS DEPARTURE AS A LARGER AMPLITUDE SHORTWAVE TROUGH HAS HELPED PUSH IT OUT OF THE AREA. HIGH PRESSURE HAS NOW SETTLED OVER THE AREA WITH A WEAK FRONT EXTENDING FROM MCALESTER TO DUNCAN ALL BUT EXTINCT. A DIFFUSE CUMULUS FIELD CONTINUES ALONG AND AHEAD OF THE BOUNDARY WITH CAPES OF 1500-2000 J/KG WITH ALMOST NO CIN. DESPITE PREVAILING SUBSIDENCE...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO IN THIS AREA THE NEXT FEW HOURS. OTHERWISE...21Z SREF CAPTURES THE DEVELOPING CONVECTION OVER NORTHEAST NEW MEXICO WITH IT MOVING/PROPAGATING IN A SOUTHEASTWARD DIRECTION AFTER DARK...AND PARHAPS AFFECTING OUR SOUTHWEST COUNTIES NEAR OR JUST AFTER MIDNIGHT. HAVE THEREFORE TRIMMED POPS FOR ALL AREAS THROUGH MID/LATE EVENING WITH INCREASING CHANCES IN THE SOUTHWEST AFTER MIDNIGHT. JAMES ------------------------ 300 PM CDT SAT JUN 2 2007 .DISCUSSION... SO FAR THIS AFTERNOON... DEEP CONVECTION HAS BEEN SLOW TO INITIATE. A FEW SMALL CELLS HAVE TRIED TO GET GOING OVER SOUTHEAST OKLAHOMA... BUT HAVE NOT BEEN ABLE TO SUSTAIN THEMSELVES. ANY SIGNIFICANT CONVECTION IN THIS PART OF THE COUNTRY REMAINS TIED TO THE MCV IN SW ARKANSAS. ALTHOUGH THE MLCAPE IS ADEQUATE... GENERALLY 1500-2000 J/KG... OVER ALL BUT MAINLY THE NORTHWEST PART OF THE AREA... AND THE CIN CONTINUES TO DECREASE... THERE IS LITTLE IN THE WAY OF LOW LEVEL FORCING CURRENTLY EVIDENT. THE VARIOUS BOUNDARIES ACROSS THE AREA HAVE WEAKENED DURING THE DAY... WITH THE PRIMARY WIND SHIFT OCCURRING ACROSS SOUTHERN OKLAHOMA. HOWEVER... LIGHT WINDS HAVE RESULTED IN WEAK CONVERGENCE ALONG THE BOUNDARY. MEANWHILE... THE CU FIELD HAS INCREASED OVER OUR TEXAS ZONES BUT HAS SHOWN LITTLE VERTICAL DEVELOPMENT. IN THE SHORT RUN... WHILE AN ISOLATED CELL IS POSSIBLE MOST ANYWHERE... THE BEST CHANCES WILL LIKELY BE NEAR THE WEAK BOUNDARY AND OTHER AREAS WHERE THE CU FIELD HAS BEEN CLUMPING. ELSEWHERE... A WEAK UPPER WAVE OVER NEW MEXICO WILL CONTINUE TO AID THE DEVELOPMENT OF T-STORMS OVER NE NM. WE WILL STILL HOLD THE BEST POPS FOR LATER TONIGHT IN THE SOUTHWEST AS THERE REMAINS THE POSSIBILITY OF AN MCS ORGANIZING IN NE NM/TX PANHANDLE AND ROLLING SOUTHEAST. THE LATEST NAM KEEPS ITS QPF TO THE WEST OF OUR AREA... WHILE THE GFS DOES MOVE THE MCS ACROSS OUR SOUTHWEST ZONES. OVER THE NEXT DAY OR SO... WE WILL CONTINUE TO KEEP THE BEST CHANCES FOR TSTMS ACROSS THE SOUTHWEST AND SOUTHERN PART OF OUR AREA. A SERIES OF WEAK WAVES MOVING THROUGH THE NWLY FLOW MAY AID TSTM DEVELOPMENT OVER NE NM/NW TX DURING THE AFTERNOON HOURS WHICH COULD REACH OUR SOUTHWEST ZONES MAINLY DURING THE NIGHT. PCPN CHANCES WILL FURTHER DECREASE BY TUESDAY AS AN UPPER LEVEL SHORT WAVE RIDGE MOVES INTO THE AREA WHILE SOMEWHAT DRIER AIR MOVES INTO THE AREA IN ASSOCIATION WITH A WEAK SURFACE RIDGE. A MORE TRADITIONAL SPRINGTIME SWLY FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE AREA BY WEDNESDAY... WHICH WILL BRING A CHANCE FOR STORMS TO THE AREA... BEGINNING MAINLY IN THE NORTHWEST BY LATE WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 84 64 85 / 20 30 20 10 HOBART OK 64 84 63 85 / 40 30 40 20 WICHITA FALLS TX 65 86 65 86 / 50 40 40 20 GAGE OK 57 85 59 85 / 20 30 30 10 PONCA CITY OK 59 84 60 83 / 20 10 10 10 DURANT OK 66 85 66 86 / 50 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/32
Hazardous weather outlook, Jun 2, 11:45 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 2 2007
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 PM CDT SAT JUN 2 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
MAINLY SOUTH OF A LINE FROM ERICK...TO ALTUS AND WICHITA FALLS.
TIMING...
3 AM TO 7 AM.
IMPACTS...
65 MPH WINDS AND QUARTER SIZE HAIL ARE THE MAIN IMPACTS.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS DEVELOPING ACROSS THE TEXAS PANHANDLES ARE EXPECTED TO
REACH THE RISK AREA AFTER 3 AM. ALTHOUGH INSTABILITY WILL GRADUALLY
DECREASE...A FEW OF THESE STORMS MAY REMAIN MARGINALLY SEVERE AS THE
FORM INTO A SQUALL LINE AND MOVE TOWARD THE AREA. 65 MPH WINDS ARE
THE PRIMARY RISK...WITH QUARTER SIZE HAIL A SECONDARY RISK. THE
STORMS SHOULD CONTINUE TO WEAKEN AS THE MOVE FARTHER INTO THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
ON SUNDAY AND MONDAY...THE GREATEST CHANCE FOR STORMS WILL BE IN
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS NORTHWEST FLOW ALOFT
BRINGS THUNDERSTORMS OUT OF THE TEXAS PANHANDLE EACH EVENING. THE
ATMOSPHERE WILL THEN TRANSITION TO SOUTHWEST FLOW ALOFT FROM MIDDLE
TO LATE WEEK. THIS WILL INTRODUCE A MUCH STRONGER CAP TO THE
REGION...BUT TROPICAL MOISTURE IS EXPECTED EAST OF THE
DRYLINE...WITH DEWPOINTS NEARING THE LOWER 70S. ANY THUNDERSTORMS
THAT MANAGE TO BREAK THE CAP WILL BE IN AN ENVIRONMENT FAVORABLE
FOR SEVERE WEATHER.
OTHER HAZARDOUS WEATHER...
FLOODING AND FLASH FLOODING WILL REMAIN A CONCERN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESIn the hours before
Special weather statement, Jun 3, 1:30 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 130 AM CDT SUN JUN 3 2007 OKZ015-030700- DEWEY OK- 130 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF CAMARGO AT 130 AM CDT...MOVING SOUTHEAST AT 15 MPH. HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY. SMALL HAIL AND WINDS AROUND 45 MPH ARE ALSO POSSIBLE. BURKE
Special weather statement, Jun 3, 1:46 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 146 AM CDT SUN JUN 3 2007 OKZ009-014-030730- ROGER MILLS OK-ELLIS OK- 146 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF ANGORA AT 146 AM CDT...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN ELLIS AND NORTHERN ROGER MILLS COUNTIES. VERY HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS AROUND 40 MPH ARE LIKELY. BURKE
Special weather statement, Jun 3, 2:07 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 207 AM CDT SUN JUN 3 2007 OKZ015-016-030745- DEWEY OK-CUSTER OK- 207 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LEEDEY AT 207 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING WILL OCCUR WITH THIS STORM AS IT MOVES TOWARD MOOREWOOD. WINDS AROUND 45 MPH ARE ALSO POSSIBLE. BURKE
Special weather statement, Jun 3, 2:56 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 256 AM CDT SUN JUN 3 2007 OKZ021-033-034-036-TXZ083-084-087-030845- BECKHAM OK-JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX-KNOX TX- 256 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...FOARD...GREER... HARDEMAN...HARMON...JACKSON AND KNOX COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST OF SWEETWATER TO 36 MILES WEST OF HOLLIS AT 256 AM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS OF 50 MPH ARE LIKELY ALL ALONG THIS LINE AS IT MOVES INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER 330 AM. ISOLATED SEVERE WIND AND HAIL ARE ALSO POSSIBLE. BURKE
Special weather statement, Jun 3, 3:22 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 322 AM CDT SUN JUN 3 2007 OKZ016-022-030900- CUSTER OK-WASHITA OK- 322 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF FOSS RESERVOIR AT 322 AM CDT...MOVING SOUTH AT 15 MPH. SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL ACCOMPANY THIS STORM AS IT APPROACHES NORTHWEST WASHITA COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ALSO APPROACH THE REGION FROM THE WEST AFTER 345 AM CDT. BURKE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:31 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| Jun 3, 3:08 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 67 min |
| Jun 3, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 3, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 31 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 3, 3:50 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 55 min |
| Jun 3, 5:57 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.